MAUDE Adverse Event Report: SYNTHES GMBH HANDLE WITH HEX COUPLING; BIT, DRILL

SYNTHES GMBH HANDLE WITH HEX COUPLING; BIT, DRILL
Catalog Number 03.130.005
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.E3: reporter is a j&j employee.Part # 03.130.005.Lot # 9715779.Manufacturing site: werk hagendorf.Release to warehouse date: 15 feb 2016.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that only the knob from handle f/scrdriver w/hex-coupl was able to be disassembled from the shaft while the locking sleeve remained jammed into it.As a result, the screwdriver shaft was left stuck into the locking sleeve.A dimensional inspection was not able to be performed due to the parts being stuck together.As a functional test, all the involved subassembly parts and the screwdriver shaft were tried to be separated without success, with the exception of the knob of the hex coupling handle.The complaint condition was able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the handle f/scrdriver w/hex-coupl would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Photo investigation: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photo.Visual analysis of the photo revealed that the scrdriver shaft 1.3/1.5 t4 self-holding, p/n: 03.130.010, appears to be assembled to handle f/scrdriver w/hex-coupl (03.130.005).No significant product problem was observed on the surface of the device.The unable to disassemble allegation can not be confirmed.Functionality issues can not be assessed through a photo investigation.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for scrdriver shaft 1.3/1.5 t4 self-holding, p/n: 03.130.010.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in australia as follows: it was reported that on january 17, 2023, the screwdriver shaft has seized within the screwdriver handle.This was reported by the loan kit technician during loan kit inspection.It was found during product inspection on april 14, 2023 that the returned device could not be fully disassembled from the shaft.As a result, the screwdriver shaft was left stuck into the locking sleeve.This report involves one handle with hex coupling.This is report 2 of 2 for (b)(4).

Brand Name
HANDLE WITH HEX COUPLING
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16745652
Report Number8030965-2023-04662
Device Sequence Number8555919
Product Code HTW
UDI-Device Identifier07611819682955
UDI-Public(01)07611819682955
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.130.005
Device Lot Number9715779
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2023
Initial Report FDA Received Date04/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCRDRIVER SHAFT 1.3/1.5 T4 SELF-HOLDING
Patient SexUnknown